It is currently Mon Aug 21, 2017 10:32 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue Jan 19, 2016 11:31 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 19, 2016 11:18 pm
Posts: 8
I am 30yrs old and have been a recovering addict for 8+yrs. I found out I was pregnant back in March 2015 and I had already been buying subutex illegally. I finally found a Dr to take me on, so that I could be on them legit and get myself regulated on the medication. It was really nice not having to fork out money every day to support it.

The Dr kept me on the subutex after birth, since I was breastfeeding.
Well now last week they decided up and outta the blue they were taking everyone that was on subutex and that weren't pregnant, to suboxone. I started taking the films 2 days now, (I had a couple subutex left over) I am prescribed 8mg/2mg 2x daily. So 16mg total. But after my first dose of it, I became extremely nauseous and ill.

I seriously feel like I am back on opiates and full fledged withdrawaling!!

Has anyone ever experienced this and if so what did you do to help?? The only way my Dr will put me back on my subutex is if I become pregnant or I am legit allergic to the narcan in the regular one and have an actual licensed allergist write it on paper!!

I was just finalllllllyyyyy starting to feel back to normal again being on the subutex and they up and do this to me!! I am completely lost! Help!


Top
 Profile  
 
PostPosted: Wed Jan 20, 2016 12:44 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
I'm sorry that you're struggling. I find it a little bit difficult to believe that you originally were taking subutex by getting it off the street. For the last 4 plus years I've been on sub all I've heard is the same thing you heard from your doctor. No subutex unless you're pregnant! And I doubt that many pregnant women were selling their scripts. So how was it available?

Maybe you don't like the different formula, but you will get used to it. You could try to taper the amount though with your doctor's approval. Maybe a lesser dose would make you feel better. Or you could ask the doctor to prescribe one of the other sub/naloxone formulations like Zubsolv. Many people have had success with zubsolv. It tastes much better and it is in pill form instead of strips.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Wed Jan 20, 2016 3:02 am 
Offline
Average Poster
Average Poster

Joined: Tue Jan 19, 2016 11:18 pm
Posts: 8
Alot of Clinics around where I am at apparently still give them, because I had no problems getting them. I've been on them for about 4yrs. And then boom just as I become legal on them and start feeling normal, because I never had them consistently when I was buying them because there was no way I could afford them on a regular basis. But now it's like ugh.
I'm just not sure, it seemed like when I told the actual prescribed dosage, the whole 2x 8mg films, I almost felt like I may start feeling better, like I could handle it, and them nope! Got sick as f*** and threw up!
I swear it feels like I was in straight opiate withdrawal. And I haven't touched an opiate for A LOT of years!


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Jan 20, 2016 11:18 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I was forced to buy Sub on the street for a few months when my Sub doc disappeared and I couldn't find a new doc. I bought Subutex probably 80% of the time.

It's not the just the naloxone - I've heard of several people being allergic to the Asulfame K (sweetener), and you might even be allergic to one of the flavorings. Did you talk to the doc? Maybe if he knows how sick you've been he'll make an exception..or maybe let you stay on Subutex until you can actually see an allergist. One other thought, maybe one of the Suboxone generics has different sweeteners or flavorings (isn't Zubsolv mint?) and you could tolerate one of those.

Good luck


Top
 Profile  
 
PostPosted: Wed Jan 20, 2016 11:47 am 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1315
Hello, sorry your having this problem.

First off were you always taking 16mgs of subutex before the switch fo suboxone? It sounds to me, and this is just my opinion, that your sick,wd feelings may be due to the amount taken and the rate of absorbtion. Meaning your system could getting more bupe than before the switch.

Also, I nave a friend who had stomach issues until he started spiting out his saliva after dosing. You could try this . This way the Naloxone is not ingested nor any of the other ingredients of tne medicine. Its worth a shot. Try it.

While there are not as many drs RX Subutex, there are still many that do. With both medicines doing the same thing it won't be as available as before. My clinic has the same rules regarding Subutex. Idk, just mg two cents.


Top
 Profile  
 
PostPosted: Wed Jan 20, 2016 12:10 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 19, 2016 11:18 pm
Posts: 8
I appreciate all the replies. Thank you. Regarding asking my Dr to keep me on because of the sick feeling or until I see an allergist, they won't. The said the only way is to either become pregnant, (and mind you I JUST had a baby, he is 12wks old, so I don't think my husband wants another right away, not to mention I dnt want to get pregnant JUST to stay on my subutex, no) but anyhow, I don't know if I see this allergist if it's the same, like getting sick from it and being allergic is the same thing....I jus know personally that I feel like crap!

Now I tried up'ing my dose, since I was doing 16mg of the subutex....I took a half of film this morning and so far the nausea is the only thing that is starting. But again, that's how it's been starting. :( Regarding the spitting the saliva out afterwards, I'm afraid that I won't get all of the medication if I do that. Like it won't dose me properly I guess is what I'm saying. I know both have the bupe in them and the only difference is the narcan.

Now I didn't know about the sweeteners in them, but I guess it makes sense, the orange taste in both pill form and films. My Dr said if I went to the zubsolv that I'd have to take more, 3 VS 2 a day, to get the correct dosage. I don't know if this is true or not. But it seemed like to me, that they didn't want to prescribe it. So only choice was either Pill or Film, get pregnant or see an allergist and hope that you are legit allergic if you wanna stay on your normal medication. :(


Top
 Profile  
 
PostPosted: Wed Jan 20, 2016 8:10 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
One way to tell if it's the naloxone precipitating withdrawal is whether the sickness wears off within 30-60 minutes after taking your dose. Naloxone has a much shorter half-life than buprenorphine, so any antagonist / precipitated withdrawal effects only last a short time.

If your sickness if more of a constant side-effect throughout the day, I'd look at reducing your dose, or switching to a formula without the orange tang flavour.

Naloxone actually has a weaker binding affinity to the mu-opioid receptors than buprenorphine, so in theory you shouldn't be experiencing any precipitated withdrawal as the naloxone doesn't effectively displace the buprenorphine.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group